Topic: HIgh Glucose levels and anemia

Hi everyone -

My dad who was diagnosed about a year ago is still doing reasonably well but has somewhat chronic anemia and has recently developed slightly higher glucose levels. We are no sure if this has anything to do with the chemo (for the anemia) and the glucose perhaps from the stent causing dilation in the pancreatic duct.

I've read about this drug from Amgen (Aranesp) but have not met anyone that has actually used it.

Has anyone had similar experiences?

Thank you and best of luck to all.

Amilcar

Re: HIgh Glucose levels and anemia

Hello Amilcar,
I don't really have an answer but my father, who died of brain cancer a week after my mother died, had high glucose at the end because of steroid-induced diabetes. He was never a diabetic but his sugar went sky high because of the steroids they gave him - sorry, I don't know which ones they gave him, so I'm not much help. But if your father is receiving any steroids, either with his chemo or separately, I would look into it.

The anemia is definitely from the chemo - my mother had to be hospitalized because the anemia became so bad that she felt too weak to stand and very short of breath. Procrit injections help, but they take a while to take effect, so she had some blood transfused and that helped a lot.

Best of luck to you and your family

- Joyce